By Topic

Distorted Metrics on Trees and Phylogenetic Forests

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Elchanan Mossel ; Dept. of Stat., California Univ., Berkeley, CA

We study distorted metrics on binary trees in the context of phylogenetic reconstruction. Given a binary tree T on n leaves with a path metric d, consider the pairwise distances {d(u,v)} between leaves. It is well known that these determine the tree and the d length of all edges. Here, we consider distortions d of d such that, for all leaves u and v, it holds that |d(u,v)-dmacr(u,v)|<f/2 if either d(u,v)<M+f/2 or d(u,v)<M+f/2, where d satisfies flesd(e)lesg for all edges e. Given such distortions, we show how to reconstruct in polynomial time a forest T1.....T0 such that the true tree T may be obtained from that forest by adding alpha-1 edges and alpha-1les2-Omega(M/g)n. Our distorted metric result implies a reconstruction algorithm of phylogenetic forests with a small number of trees from sequences of length logarithmic in the number of species. The reconstruction algorithm is applicable for the general Markov model. Both the distorted metric result and its applications to phylogeny are almost tight

Published in:

IEEE/ACM Transactions on Computational Biology and Bioinformatics  (Volume:4 ,  Issue: 1 )